Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 7, NWS Lubbock, TX

April 1, 202524 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 1, 2025, 2:07 AM CDT for 24 counties in Texas. It took effect at Apr 1, 2025, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2025, 2:07 AM CDT (07:07 UTC)
In effect from
Apr 1, 2025, 10:00 AM CDT
Expired
Apr 1, 2025, 10:00 PM CDT
In force
12 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS74 KLUB 010707
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
207 AM CDT Tue Apr 1 2025

TXZ021>024-027>030-033>036-039>042-020300-
/O.NEW.KLUB.WI.Y.0007.250401T1500Z-250402T0300Z/
/O.NEW.KLUB.DU.Y.0004.250401T1800Z-250402T0300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Tulia, Dimmitt, Ralls, Silverton, New
Home, Littlefield, Whiteface, Morton, Quitaque, Hale Center,
Tahoka, Levelland, Happy, Muleshoe, Sundown, Olton, Wellman,
Plains, Crosbyton, Amherst, Bovina, Meadow, Friona, Lubbock, Lake
Alan Henry, Farwell, Denver City, Post, Brownfield, ODonnell,
Lockney, Plainview, Floydada, Slaton, Hart, and Wolfforth
207 AM CDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS 
EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
CDT THIS EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 55 mph. For the Blowing Dust Advisory, visibility of 
  one-quarter to one mile in blowing dust.

* WHERE...For the Wind Advisory, all of the South Plains, Rolling 
  Plains and far southern Texas Panhandle. For the Blowing Dust 
  Advisory, all areas on the Caprock.

* WHEN...For the Wind Advisory, from 10 AM this morning to 10 PM CDT 
  this evening. For the Blowing Dust Advisory, from 1 PM this 
  afternoon to 10 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Strong winds will blow around unsecured objects and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make plan to stay indoors 
until the blowing dust subsides. If driving, be ready for a sudden 
drop in visibility. If you encounter blowing dust or blowing sand on 
the roadway or see it approaching, pull off the road as far as 
possible and put your vehicle in park. Turn the lights all the way 
off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay 
Alive'.

Winds this strong will make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure loose outdoor objects.

&&

$$

TXZ025-026-031-032-037-038-043-044-020300-
/O.NEW.KLUB.WI.Y.0007.250401T1500Z-250402T0300Z/
Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall-
Including the cities of Paducah, Dickens, Aspermont, Turkey,
Childress, Guthrie, Old Glory, Cee Vee, Dumont, Memphis, Matador,
Roaring Springs, Spur, Jayton, and Kirkland
207 AM CDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Childress, Cottle, Dickens, Kent, King, Motley, Stonewall, 
  and Hall Counties.

* WHEN...From 10 AM this morning to 10 PM CDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects and a 
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Secure loose outdoor objects.

&&

$$

MCZ
1 follow-up statement
922 
WWUS74 KLUB 020021
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
721 PM CDT Tue Apr 1 2025

TXZ021>024-027>030-033>036-039>042-020300-
/O.CAN.KLUB.DU.Y.0004.000000T0000Z-250402T0300Z/
/O.CON.KLUB.WI.Y.0007.000000T0000Z-250402T0300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Silverton, Dimmitt, Morton, Sundown,
ODonnell, Floydada, Happy, Olton, Amherst, Plainview, Hale
Center, Bovina, Quitaque, Muleshoe, Crosbyton, Tulia, Hart,
Littlefield, Slaton, Lockney, Denver City, Farwell, Wellman,
Meadow, Tahoka, Wolfforth, Whiteface, Brownfield, Ralls, Lubbock,
Plains, Levelland, Post, Friona, New Home, and Lake Alan Henry
721 PM CDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...The South Plains and extreme southwestern Texas Panhandle.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ025-026-031-032-037-038-043-044-020300-
/O.CON.KLUB.WI.Y.0007.000000T0000Z-250402T0300Z/
Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall-
Including the cities of Kirkland, Turkey, Aspermont, Old Glory,
Dickens, Roaring Springs, Memphis, Cee Vee, Dumont, Jayton,
Childress, Spur, Paducah, Guthrie, and Matador
721 PM CDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Childress, Cottle, Dickens, Kent, King, Motley, Stonewall, 
  and Hall Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

01

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:36 AM CDT, 1 hour 31 minutes earlier. Its key messages:

  • Windy with widespread critical fire weather conditions expected on Tuesday.
  • Rain shower and thunderstorm chances are forecast to increase by the end of the week and into this weekend.
  • Much cooler temperatures are forecast by the middle of this week and through the weekend.
Area forecast discussion, Apr 1, 12:36 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1236 AM CDT Tue Apr 1 2025

...New AVIATION...

.KEY MESSAGES...

 - Windy with widespread critical fire weather conditions
   expected on Tuesday.

 - Rain shower and thunderstorm chances are forecast to increase
   by the end of the week and into this weekend.

 - Much cooler temperatures are forecast by the middle of this week
   and through the weekend.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 202 PM CDT Mon Mar 31 2025

The main forecast concern continues to be the strong winds and
critical fire weather conditions for Tuesday. A deep upper level
trough will continue to be carved out of the western US with a
number of short wave troughs rotating through the larger scale
trough. Early in the morning, we will see a very strong low level
jet develop centered over the Rolling Plains. Winds at 850mb are
progged to be between 50 and 55kt during the early morning hours.
These winds will be able to quickly mix down to the surface after
sunrise. A little bit higher at 700mb will see winds around 45-50kt
for the duration of the day. Fortunately, the strongest winds with
this system will come out across eastern New Mexico closer to the
500mb wind maximum. There is some uncertainty on the depth of
boundary layer mixing on Tuesday. High level cloud cover is expected
to advect over the region within westerly flow aloft. However, this
cloud cover may be thin enough to not have a large impact on
dampening the potential mixing. Through the daytime, a dryline
starting out near the Texas/New Mexico state line will quickly mix
eastward clearing the Rolling Plains early in the afternoon. Ahead
of all of this, low level moisture will surge northward overnight in
advance of the large scale trough. We will see a brief period of low
stratus within this moist layer affecting areas mostly along and
east of the I-27/US87 corridor. These strong downsloping winds will
allow temperatures to rapidly rebound tomorrow. Forecast maximum
temperatures will range from the mid 80s in the western South Plains
to lower 90s in the Rolling Plains or about 15-20 degrees above
seasonal averages.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 202 PM CDT Mon Mar 31 2025

A few adjustments were initiated with this forecast cycle, primarily
involving the PoPs late Wednesday into Thursday, but the overall
theme synoptically remains on track throughout the period. In the
mid/upper-levels, an amplified, longwave trough will carve across
the western and central U.S., with the base pivoting over the Desert
Southwest and accompanied by a 250 mb jet streak approaching 150 kt
Wednesday morning. The leading shortwave trough will have ejected
into the north-central Great Plains by this time, as the cyclones
surface-to-aloft become vertically-stacked over the James River
Valley. Mid-level bands of ACCAS will quickly advect northeastward
over the CWA Wednesday beneath a thicker shield of cirrus, which
will increase in coverage throughout the day. Several series of
smaller-scale, but well-defined, vorticity lobes will be rotating
through the meridional waveguide and ejecting into the western Great
Plains, as the superposition of the mid- and high-level jet streaks
are maintained by the slow progression of the longwave trough.

At the surface, the Pacific cold front will have cleared through the
CWA, with the west-northwesterly breeze expected to back
southwestward by the afternoon hours in response to lee cyclogenesis
near the Raton Mesa. The thickening of the high-altitude cloud deck
will mute the full effects of diabatic heating, and the modified air
in the wake of the Pacific cold front will result in a temperature
gradient of nearly 20 degrees from near the TX/NM state line to the
100th meridian. Adiabatic compression from the southwesterly breeze
will act to offset the lack of full insolation, with highs ranging
from the middle-upper 60s near the TX/NM state line and into the
lower 80s in the Rolling Plains. The broad, large-scale fetch of
southwesterly flow surface-to-aloft and mixing heights ascending
into the mid-levels will also result in the evolution of Inverted-V
thermal profiles by Wednesday afternoon, facilitating elevated fire
weather conditions are minimum relative humidity values crater into
the lower teens. The dry airmass beneath 700 mb is expected to
curtail prospects for rain showers heading into Thursday morning, as
moist, isentropic ascent is confined to the mid-levels atop the
Inverted-V PBL profiles. NBM PoPs have been significantly reduced,
and trimmed farther east from the NM state line, while also being
capped at 20 percent, which may still be generous. Highly elevated,
WAA-induced rain showers are forecast to move quickly northeastward
prior to sunrise Thursday, but T/Td spreads of nearly 20 degrees at
the surface and converging at or above 700 mb leads to the thinking
that brief spurts of rain, or sprinkle-like showers, will be
possible early Thursday morning before the mid-level dry slot
penetrates into West Texas. Further reductions in PoPs may be
necessary for Thursday morning in forthcoming cycles, but are being
kept at a slight chance with this prognostication.

The meridional waveguide associated with the longwave trough over
the western half of the U.S. is forecast to sharpen further towards
the end of this week, as an anticyclonically-oriented wave breaks
over far northwestern Canada, causing a split of the once-phased
flow as it emerges out of the Pacific Basin. This should maintain
the slow, eastward progression of the southern-stream, longwave
trough over the western U.S. interior and Desert Southwest while
maintaining the superposition of the exit-region of the jet sharply
cyclonic jet streak(s); and the related DPVA, divergent outflow, and
difluent components, all of which will remain highly amplified. Rain
shower and thunderstorm chances are forecast to increase accordingly
Friday into Saturday, and high PoPs (i.e., likely, or 60-70 percent)
generated by the NBM have been maintained, as global NWP guidance is
in agreement with the position and progression of the longwave
troughing towards the end of the period. Much cooler temperatures
are forecast, as a heavily modified cold front, with a cP airmass
characteristic, is forecast to move through the region Friday,
followed by reinforcement of a secondary front Saturday. A minor
change from the NBM was to add in a slight chance mention of
thunderstorms, as the geopotential height falls will be steepest
Friday into Saturday following the ejection of the primary vorticity
lobe occurs during this time, leading to some prospects for elevated
storms. Otherwise, rain showers are forecast to be the dominant form
of precipitation heading into the weekend as the baroclinic leaf
intensifies over the region, with the possibility of light, wintry
mix developing Sunday morning in the wake of the secondary cold
front that will have moved through the region. The severe weather
threat appears low for this upcoming event, with a drying trend
forecast to follow by early next week.

Sincavage

&&

.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Tue Apr 1 2025

LLWS underway at all terminals will continue until 15Z at which
point surface winds will ramp up to 20-25 knots. Earlier prospects
for stratus at CDS and near LBB around sunrise are looking less
promising now, so mention was pulled.

High probability of 30+ knot sustained winds later this afternoon
resulting in BLDU and MVFR or IFR visbys at times for LBB and PVW.
Will issue an AWW for LBB with the 12Z TAF cycle once this onset
of strong winds is more certain.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 10 PM CDT this
evening for TXZ021>044.

&&

SHORT TERM...01
LONG TERM....09
AVIATION...93
Hazardous weather outlook, Mar 31, 1:53 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
153 PM CDT Mon Mar 31 2025

TXZ021>044-011900-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
153 PM CDT Mon Mar 31 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical to extreme fire weather conditions and blowing dust are
likely Tuesday afternoon and evening as very warm, dry, and windy
conditions develop. A Red Flag Warning is in effect for the entire
area Tuesday afternoon and evening. Dry and breezy winds Wednesday
will support elevated fire weather concerns.

Chances for rain showers and thunderstorms are forecast to increase
Thursday night through Saturday night. The severe weather threat is
low.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:07 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more17 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.